Coping With Epilepsy Mindy Fox, Marriage and Family Therapist
10% off neurofeedback training for CWE members - Santa Monica and Torrance, CA
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 12-09-2015, 04:05 PM
Joined the Party
 
Join Date: Jun 2011
Posts: 38
Thanks: 11
Thanked 7 Times in 5 Posts

Antidepressant withdrawal


Has anyone experienced increasing seizures when they tried to go off an antidepressant? In my case I've been on Zoloft (sertraline) for about 15 years and have gradually whittled down to the minimum dose. But when I go a day without I seem to get into weird states and perhaps an increase in seizures. I'll keep tracking and see, but it's very difficult to come to a conclusion in something with so many variables.
Reply With Quote
  #2  
Old 12-11-2015, 12:38 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,470
Thanks: 948
Thanked 7,332 Times in 5,415 Posts
All the brain meds are pretty powerful, and they can potentially have short-term or longer-term withdrawal side effects, many of which resemble partial seizures: See "Antidepressant discontinuation syndrome," https://en.wikipedia.org/wiki/Antide...ation_syndrome

Some of the Zoloft-related withdrawal side effects sound A LOT like partial seizures:
• dizziness/vertigo • nausea • fatigue/malaise • gastrointestinal symptoms • vomiting • abdominal discomfort • agitation • insomnia • myalgias (muscle pain) • tremulousness/tremors • “electric sensations”/ • headaches • abnormal dreams • “withdrawal buzz” -intense distracting sensation within the head and disorientation or dizziness • visual hallucinations • crying spells • paresthesias -a sensation of tingling, tickling, prickling, pricking, or burning of a person’s skin.

Definitely pay close attention to how you are feeling. If the withdrawal symptoms persist longer than a couple weeks, and/or get worse, get in touch with your doctor right away.
Reply With Quote
  #3  
Old 12-12-2015, 11:38 AM
Joined the Party
 
Join Date: Jun 2011
Posts: 38
Thanks: 11
Thanked 7 Times in 5 Posts

Antidepressant withdrawal


I'm 99% certain it was my normal seizure, although quite mild. I'm thinking that stress generally induces them, including physiological changes. So it will be a challenge, given those potential withdrawal symptoms you named!
Reply With Quote
  #4  
Old 12-13-2015, 02:04 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,470
Thanks: 948
Thanked 7,332 Times in 5,415 Posts
I hope you feel better and that the withdrawal symptoms don't hang around for long -- or show up at all.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Do you get withdrawal between doses? keaze The Kitchen 13 07-24-2018 02:37 PM
[Research] Antidepressant medication linked with increased risk of superbug infection RobinN The Library 0 05-07-2013 12:19 PM
Keppra withdrawal anybody acpollard2010 The Kitchen 8 09-14-2012 09:55 AM
Antidepressant use with Keppra BritishGuy The Kitchen 19 07-04-2012 04:11 PM
Exercise may boost brain's natural antidepressant Bernard The Library 7 03-28-2008 01:13 AM


All times are GMT -5. The time now is 12:06 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 © Measuring Up. ALL rights reserved.